MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CC TIBIAL INSERT SZ 5, 13MM

EXACTECH, INC. OPTETRAK; CC TIBIAL INSERT SZ 5, 13MM
Model Number 208-25-13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); No Code Available (3191)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation: concomitant medical device(s): - offset screw size ff (cn: 208-04-74, sn: (b)(4)).
 
Event or Problem Description
The surgeon opened the joint in standard fashion.The surgeon took out the poly insert and screw.The surgeon then cut the patella button off and replaced it with one size smaller than the patient had in.The surgeon then trialed other polys and decided to up-size to an 18 from a 13.The surgeon then locked the new poly in and screwed in the corresponding screw.The surgeon then closed the knee in standard fashion.The surgeon did the revision because the patient was complaining of pain.The surgeon thought it was from scar tissue around the patella button and laxity in flexion which is why the surgeon did the things that the surgeon did.Implants were thrown out after the case.The patient was stable when leaving the operating room.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted in the revision aas reported, this 57 y/o male patient has had one previous revision surgery prior to this date on (b)(6) 2014.The initial implant date is unknown.This revision performed (b)(6)2019, was due to the patient complaining of pain.The surgeon thought it was from scar tissue around the patella button and laxity in flexion and included the patella.The surgeon took out the poly insert and screw and then cut the patella button off and replaced it with one size smaller than the patient had in.Polys were trialed and it was decided to up-size to an 18 from a 13.The new poly was them locked in and screwed in the corresponding screw.The knee was closed in standard fashion.The revision was completed due to the patient was complaining of pain.The surgeon thought it was from scar tissue around the patella button and laxity in flexion which is why he did the things that he did.Implants were thrown out after the case.The patient was stable when leaving the or.All available information has been received at this time.The rep reported the revision of 2014 was the initial implant of exactech devices.Pain and surgical intervention or device revision are known risks for patients with total joint replacement or joint surgery.There is no indication that there is a device related problem, there is no allegation against the device.The most likely cause of the reported event is related to the patient¿s underlying condition.(d11) concomitant device(s): offset screw size ff (cn: (b)(4),sn: (b)(6).

Brand Name
OPTETRAK
Common Device Name
CC TIBIAL INSERT SZ 5, 13MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9289498
Report Number1038671-2019-00563
Device Sequence Number2104191
Product Code JWH
UDI-Device Identifier10885862054425
UDI-Public10885862054425
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2017
Device Model Number208-25-13
Device Catalogue Number208-25-13
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR